MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number BNI35DDH
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 06/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a (b)(6) year-old male patient (162 cm, (b)(6) kg) underwent a premature ventricular contraction (pvc) ablation procedure with a thermocool® sf nav bi-directional catheter.The patient suffered complete heart block requiring prolonged hospitalization.Ablation was conducted in the earliest site of the pvc at 35 w for 60 seconds.After ablation, complete av (atrioventricular) block was found and when the electrical signal was rechecked, av block occurred after ablation was conducted 38 seconds.Fortunately, ventricular escape rhythm was about 60 bpm, so no urgent measures were taken.The team waited a while, but a normal rhythm was not coming back.Isoproterenol was administered intravenously, and the heart rate recovered to 2: 1 av block.However, when the effect of isoproterenol expired, it returned to complete av block.It looked back the electrical signal of the ablation catheter before ablation and noticed that his electrical signal was saw when increasing the magnification.The event occurred during left ventricle (lv) septal ablation to the left ventricle outflow tract (lvot).No further medical treatment was performed, and the procedure was completed.The patient returned to the room with complete av block.Although atrioventricular block was complete, ventricular rhythm was about 60 bpm (narrow qrs), and since there was no change in the patient's condition, the patient was followed up.The physician's opinions on the relationship between the event and the product: during ablation av block occurred.They looked back and the electrical signal of the ablation catheter before ablation and noticed that his electrical signal was saw.No further medical treatment was performed, and the procedure was completed.The patient was currently under observation with extended hospitalization.The patient required extended hospitalization because of the adverse event.The generator used in the case was smartablate.[clinical course]: during 1 week of hospitalization after complete atrioventricular block occurred, the patient¿s condition improved from third-degree atrioventricular block to wenckebach second-degree atrioventricular block.The patient was subsequently discharged from the hospital without additional treatment.Since the event is life threatening and it might result in permanent impairment of a body function or permanent damage to a body structure; or it could require medical or surgical intervention to prevent permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious and mdr-reportable.
 
Additional Manufacturer Narrative
Initial reporter phone: (b)(6).Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.A device history record evaluation was performed for the finished device 30670681l number, and no internal action related to the complaint was found during the review.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 1-aug-2022, bwi received additional information regarding the event.No issue occurred to the tubing set.The adverse event was discovered during use of biosense webster products.The physician¿s opinion on the cause of this adverse event was the procedure.When ablation was conducted, av block occurred.After the procedure, the physician reviewed the potential of the ablation catheter of the timing before the ablation had been conducted and confirmed that a his potential has been observed.No further medical treatment was performed, and the procedure was completed.The patient returned to the room with complete av block.The patient is currently under observation with extended hospitalization.During 1 week of hospitalization after complete atrioventricular block occurred, the patient¿s condition improved from third-degree atrioventricular block to wenckebach second-degree atrioventricular block.The patient was subsequently discharged from the hospital without additional treatment.The patient outcome of the adverse event was fully recovered.The patient required extended hospitalization because of the adverse event.The generator used in the case was a smartablate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15036847
Report Number2029046-2022-01634
Device Sequence Number12498393
Product Code LPB
UDI-Device Identifier10846835003192
UDI-Public10846835003192
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2024
Device Model NumberBNI35DDH
Device Catalogue NumberBNI35DDH
Device Lot Number30670681L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2022
Supplement Date Received by Manufacturer08/01/2022
Initial Report FDA Received Date07/17/2022
Supplement Report FDA Received Date08/22/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DECANAV CATHETER.; SMARTABLATE GENERATOR.; SMARTABLATE TUBING.; SOUNDSTAR CATHETER.
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age69 YR
Patient SexMale
Patient Weight61 KG